Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 145, NWS Binghamton, NY

September 21, 2000Madison County, Oneida County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Sep 21, 2000, 4:13 AM EDT for Madison County, Oneida County, New York. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Sep 21, 2000, 4:13 AM EDT (08:13 UTC)
Expired
Sep 21, 2000, 5:15 AM EDT
In force
62 min
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Madison County, NY, Oneida County, NY

What was reported inside it

TimeReportWhereRemark
Sep 21, 4:30 AM EDTThunderstorm Wind 60 ECountywide, NYTrees and wires down countywide including Brideport and Oneida.
Sep 21, 4:30 AM EDTThunderstorm Wind 60 ECountywide, NYTrees and wires down countywide including Rome and Lee.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.2 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2000-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2000-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 210815
SVRBGM
NYC053-065-210915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
413 AM EDT THU SEP 21 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ONEIDA COUNTY IN CENTRAL NEW YORK.
   MADISON COUNTY IN CENTRAL NEW YORK.

* UNTIL 515 AM EDT.

* AT 408 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...ALONG A LINE EXTENDING FROM CAMDEN TO
  TRUXTON...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  UNION CORNERS AND CANASTOTA AROUND 420 AM EDT.
  BLOSSVALE AND ERIEVILLE AROUND 425 AM EDT.
  GEORGETOWN AND GLENMORE AROUND 430 AM EDT.
  LEE AND NEW LONDON AROUND 435 AM EDT.
  KENWOOD AND LEBANON AROUND 440 AM EDT.
  MUNNSVILLE AND PIERCEVILLE AROUND 445 AM EDT.
  PECKSPORT AND PLYMOUTH AROUND 450 AM EDT.
  AUGUSTA AND DELTA LAKE AROUND 455 AM EDT.
  FRENCHVILLE AND GRIFFISS AFB AROUND 500 AM EDT.

THIS IS A DANGEROUS STORM. WINDS GUSTED TO OVER 50 MPH AT SYRACUSE 
AIRPORT AS THESE STORMS PASSED. STAY INDOORS AWAY FROM WINDOWS.

LAT...LON 4336 7584 4260 7588 4260 7533 4343 7509

$$



What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 1:50 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Sep 21, 1:50 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
150 AM EDT THU SEP 21 2000

WEAKENING LINE OF CONVECTION ASSCD WITH ADVANCING CDFNT MOVG INTO
WRN ZONES. WE ARE FORTUNATE THAT THIS LINE IS PASSING DURING THE
OVERNGT HRS OTRW WE'D BE ISSUING WARNINGS FOR WIND DAMAGE. XPCT THE
FNT TO BE THRU ALL OF THE BGM CWA BY ARND 13Z. WILL GO WITH CHC OR
LIKELY POPS THIS MRNG...AND WILL PRBLY KEEP CHC POPS FOR NRN ZONES
THIS AFTN. ETA PROFILES SHOW SOME INSTAB AND MARGINAL CAPES BLO A
700-750 MB CAPPING INVERSION AND LOOKS SUPPORTIVE OF LOW TOP SHRA.
MDLS ALSO SHOW A 2NDRY S/WV ROTATING THRU LATER THIS AFTN ACRS THIS
AREA. AS FOR WINDS...ISALLOBARIC COUPLET TRACKING NE INTO ONTARIO
BUT GOOD RISES TDA ACRS THE FCST AREA...THINK GUSTY 15-25 WILL COVER
IT MOST AREAS.

WILL KEEP IN A CHC FOR AN EVNG SHRA FOR NRN ZONES...MAY SEE SOME
LAKE ENHANCMENT HERE BEFORE SFC HI PRES BUILDS IN FOR LATER TNGT.
WILL GO WITH MAINLY CLEAR SKIES ACRS SE SXNS...BUT KEEP IT PC
FURTHER TO THE N. MDLS SHOW UPR LVL MSTR MAKING A RAPID RETURN ON
FRIDAY WITH THE NGM SUGGESTING A MID TO HI LVL OVC BY AFTN. ETA NOT
AS EMPHATIC BUT DOES SHOW THE TREND FOR INCRSNG UPR LVL MSTR. WILL HEDGE
A BIT AND GO WITH PARTLY VS MOSTLY SUNNY SKIES FOR FRI.

ETA SHOWS WARM FRONTOGENESIS OVER CENTRAL AND NRN ZONES LATER FRI
NGT SO WILL ADD THE CHC OF A SHOWER...WILL ALSO INCLUDE FOR
SATURDAY. FWC/MAV TEMPS LOOK GOOD.

.BGM...NONE.

BRADY

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 4:54 AM EDTSevere Thunderstorm WarningBGMChenango, Delaware, Otsego66 min
Sep 21, 4:54 AM EDTSevere Thunderstorm WarningBGMBroome66 min

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.